Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have osteopenia and advised to take Actonel. What are the side effects and suggest natural course?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5178 Questions
Hi there...I have osteopenia and my doctor would like me to take Actonel. I have read the possible side affects and would rather not take a drug. Can I use natural sources instead to slow down this process?
Posted Sat, 27 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. Chobufo Ditah 2 hours later
Thank you so much for this query. I am Dr. Ditah and feel honored having this opportunity to address your health questions today. I am so sorry to hear about this recent diagnosis of osteopenia.

I understand you have taken a critical look at the possible side effects of this drug and have come to the conclusion that you will not accept using it. It is your right to accept or deny any medication and I totally respect you on that point. However, I wish to find out which of the side effect(s) made you to deny using it. This is because, there may be different formulations that can circumvent them and or even other drugs that can be added to prevent or minimize the intensity of these side effects.

Home remedies that address osteopenia and prevent rapid progression of bone loss are the following: Avoid excess alcohol consumption, stop tobacco consumption(if you do smoke), regular physical exercise(weight bearing), increase calcium and VitD intake, adopting a lifestyle that prevents you from XXXXXXX encounters that can let to fractures(falls prevention).

I hope this answers your query fully. If there are any specifics you had wish for that I have not addressed, Please, ask follow up questions and I will be very happy to address them. Once more, thank you so much for this opportunity.I wish you good health.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor